MAUDE Adverse Event Report: EXACTECH, INC. KNEE FEMORAL COMPONENT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. KNEE FEMORAL COMPONENT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-010-01-0220
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544)
Date of Event 07/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that approximately 156 months after a left total knee replacement procedure, the patient was experiencing pain and difficulty ambulating.History, physical examination, and imaging suggested aseptic loosening due to defective polyethylene.The patient wished to proceed with a revision.A synovectomy was performed.The patella was dislocated laterally.The patella was found to be well fixed.The patella was removed.The polyethylene was removed.Attention was then turned to the femur.The femoral component was well fixed.The femur was removed and cement was removed from the distal femur and canal.Bony inventory after removed of the femoral component revealed aori type 1 bone loss due to osteolysis.Attention was then turned to the tibia.The tibial component was fond to be well fixed.The tibial component was removed.The remainder of the cement was removed.Boney inventory revealed aori type 1 bone loss due to osteolysis.Most of the bone loss was central-lateral and anteriorly involving the anterior cortex.Cement restrictors were placed in the femur and tibia.Cement was mixed.The tibia and femur were irrigated and the canals were dried.Cement was first placed over the areas of bone graft so these would not displace upon insertion of the components.The final femoral component was cemented, followed by the final patella button and final tibia component.The final polyethylene was impacted.Excess cement was removed.Once the cement hardened the knee was taken through range of motion and fond to have excellent stability and patellar tracking.The patient was transferred to the recovery room in stable condition.Additional information received indicates the patient has suffered from pain, stiffness, discomfort, and weakness due to polyethylene wear, which in turn negatively affected the patient's mobility and quality of life and necessitated a revision surgery.The patient endured pain following surgery and during the rehabilitation period which required physical therapy.The patient's ability to perform normal physical activities has been consequently limited.Additional information received from the hospital indicates the patient was revised due to femoral knee debonding/loosening; mechanical loosening of internal left knee prosthetic joint.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: g.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h6, h11.The following sections were corrected: d1, d4, g4, h4.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Medical records were provided for review.The review identified no abnormalities in usage or surgical technique performed.A review of complaint history determined that no further action is required as no trends were identified.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Based on the reported information, it appears that the ambulation difficulties, osteolysis, and synovitis may be related to the reported loosening and wear.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
KNEE FEMORAL COMPONENT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key23546730
Report Number1038671-2025-03331
Device Sequence Number9775617
Product Code JWH
UDI-Device Identifier10885862001122
UDI-Public10885862001122
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2016
Device Catalogue Number02-010-01-0220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer02/12/2026
03/05/2026
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date02/12/2026
03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexFemale